Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jan 1, 2009, 7:01 PM MST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2009, 7:01 PM MST (02:01 UTC)
- Expired
- Jan 2, 2009, 9:00 PM MST
- In force
- 26 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 020201 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 701 PM MST THU JAN 1 2009 IDZ020-021100- /O.NEW.KPIH.WI.Y.0001.090102T0201Z-090103T1100Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 701 PM MST THU JAN 1 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MST SATURDAY. A STRONG LOW PRESSURE DISTURBANCE CROSSING NORTHERN IDAHO THIS EVENING WILL RESULT IN VERY STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH IN THE ARCO DESERT AREA BETWEEN CRATERS OF THE MOON NATIONAL MONUMENT AND REXBURG IDAHO. WINDS ARE EXPECTED TO DECREASE SOME AFTER MIDNIGHT BUT BECOME STRONG AND GUSTY ONCE AGAIN DURING THE DAY FRIDAY. MOTORISTS ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS AND ON STATE ROUTES 20 AND 26 WEST OF IDAHO FALLS SHOULD BE PREPARED FOR STRONG GUSTY CROSS WINDS. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KPIH 020835 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 135 AM MST FRI JAN 2 2009 IDZ017-021-022-022315- /O.EXA.KPIH.WI.Y.0001.000000T0000Z-090103T1100Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS...MALAD CITY... OAKLEY...ROCKLAND 135 AM MST FRI JAN 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MST SATURDAY. A STRONG LOW PRESSURE DISTURBANCE CROSSING NORTHERN IDAHO THIS MORNING HAS RESULTED IN STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 45 MPH ACROSS THE SOUTH CENTRAL HIGHLANDS UP THROUGH EASTERN MAGIC VALLEY AND THE LOWER SNAKE RIVER PLAIN. WINDS WILL DECREASE FOR A FEW HOURS OVERNIGHT UNTIL A STRONG COLD FRONT APPROACHES FROM THE WEST. AS IT DOES WINDS WILL BECOME STRONG AND GUSTY ONCE AGAIN DURING THE DAY FRIDAY. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ020-022315- /O.CON.KPIH.WI.Y.0001.000000T0000Z-090103T1100Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 135 AM MST FRI JAN 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SATURDAY. A STRONG LOW PRESSURE DISTURBANCE CROSSING NORTHERN IDAHO THIS MORNING HAS RESULTED IN VERY STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS OVER 45 MPH IN THE ARCO DESERT AREA BETWEEN CRATERS OF THE MOON NATIONAL MONUMENT AND REXBURG IDAHO. WINDS WILL DECREASE OVER THE NEXT FEW HOURS BUT BECOME STRONG AND GUSTY ONCE AGAIN FRIDAY MORNING. MOTORISTS ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS AND ON STATE ROUTES 20 AND 26 WEST OF IDAHO FALLS SHOULD BE PREPARED FOR STRONG GUSTY CROSS WINDS. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 022037 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 137 PM MST FRI JAN 2 2009 IDZ022-022145- /O.CAN.KPIH.WI.Y.0001.000000T0000Z-090103T1100Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 137 PM MST FRI JAN 2 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. $$ IDZ017-020-021-030400- /O.EXT.KPIH.WI.Y.0001.000000T0000Z-090103T0400Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 137 PM MST FRI JAN 2 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... THE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. STRONG SOUTHWEST WINDS BEHIND A COLD FRONT WILL CONTINUE INTO THE EVENING HOURS. WIND SPEEDS OF 25 TO 35 MPH WINDS WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH EARLY EVENING BEFORE DIMINISHING TO 15 TO 25 MPH BY LATE EVENING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 030352 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 852 PM MST FRI JAN 2 2009 IDZ017-020-021-030500- /O.EXP.KPIH.WI.Y.0001.000000T0000Z-090103T0400Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 852 PM MST FRI JAN 2 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING. AT 845 PM MST THE SURFACE COLD FRONT THAT CROSSED SOUTHEAST IDAHO EARLIER TODAY CONTINUES TO MOVE EAST THROUGH WYOMING. WINDS IN THE UPPER AND LOWER SNAKE PLAIN HAVE DECREASED TO 15 TO 25 MPH AND WILL DECREASE FURTHER TO 10 TO 15 MPH AFTER MIDNIGHT. THEREFORE THE WIND ADVISORY WILL EXPIRE AT 9 PM MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 1, 2:01 PM MST, 5 hours earlier.
Area forecast discussion, Jan 1, 2:01 PM MST, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 201 PM MST THU JAN 1 2009 .SHORT TERM...TONIGHT THROUGH SUNDAY. FIRST MAJOR WAVE OF MOISTURE IS MOVING THROUGH THE REGION AT THIS TIME. TEMPERATURES HAVE WARMED AS EXPECTED TODAY. TEMPERATURES ARE NOT QUITE AS WARM UNDER THE HEAVIER AREAS OF PRECIPITATION DUE TO EVAPORATIVE COOLING EFFECTS. PRELIMINARY AMOUNTS ARE FAIRLY LIGHT SO FAR. HAVE RECEIVED SOME REPORTS OF UP TO 4 INCHES IN THE ISLAND PARK AREA AND IN THE CENTRAL MOUNTAINS FROM KETCHUM TO STANLEY. EXPECT THE BETTER SNOW AMOUNTS TO LAST FROM THIS AFTERNOON THROUGH FRIDAY WHEN THE COLD FRONT BLASTS THROUGH THE AREA. A FOOT OR MORE OF SNOW REMAINS LIKELY IN THE WARNING AREAS ABOVE 5500 FEET FROM KETCHUM TO STANLEY...IN THE UPPER SNAKE HIGHLANDS AND IN THE EASTERN HIGHLANDS INCLUDING THE WASATCH. CONSEQUENTLY...HAVE EXTENDED THE WARNING SOUTH FROM THE ISLAND PARK AREA TO THE WASATCH. THE VALLEYS WILL PROBABLY SEE MUCH LOWER ACCUMULATIONS DUE TO CONSIDERABLE WARM AIR THAT IS BEING PUMPED INTO THE REGION. BREEZY CONDITIONS WILL ACCOMPANY THIS SYSTEM AS WELL SO EXPECT CONSIDERABLE BLOWING AND DRIFTING SNOW IN THE WARNING AREA. CONDITIONS ARE EXPECTED TO BE WINDY IN THE SNAKE PLAIN AS WELL AND A WIND ADVISORY MAY BE NEEDED LATER THIS EVENING AND FOR FRIDAY FOR THE UPPER SNAKE PLAIN. EXPECT TEMPERATURES TO HOLD STEADY OR EVEN RISE THROUGHOUT THE NIGHT AS 850MB WET BULB TEMPERATURES CLIMB TO NEAR +4C BY MORNING. ONCE THE SYSTEM MOVES AWAY FROM THE AREA FRIDAY NIGHT...VERY COLD AIR USHERS INTO THE REGION WHICH WILL PERSIST THROUGH THE WEEKEND. DNV .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. AN ACTIVE WEATHER PATTERN IS EXPECTED FOR EARLY NEXT WEEK. EASTERN IDAHO WILL REMAIN IN A RATHER FAST MOVING NW FLOW ALOFT AS RIDGE BUILDS ALONG THE WEST COAST. IT APPEARS THAT THE WITH THIS PATTERN...THE MTNS WILL GET MOST OF THE PRECIP. IN THIS PATTERN...THE FAR WESTERN PART OF THE CENTRAL MTNS AND SOUTHERN/SE MTN RANGES WILL SEE THE BEST HIGHEST AMTS. WITH THE SYSTEM COMING THROUGH ON MONDAY...WE WILL SEE A LITTLE BETTER CHANCE OF PRECIP IN THE SNAKE PLAIN...ESPECIALLY ALONG THE SOUTHERN AND EASTERN FRINGES. WITH COLD TEMPS IN PLACE...EXPECT AN ALL SNOW EVENT. FOR TUESDAY AND WEDNESDAY...PRECIP CHANCES DROP OFF IN THE SNAKE PLAIN WITH CONTINUE HIGHER CHANCES IN THE MTNS. THE NEXT BEST CHANCE FOR THE ENTIRE AREA INCLUDING THE SNAKE PLAIN WILL BE STARTING THURSDAY. AS FAR AS WINDS...BREEZY CONDITIONS CAN BE ANTICIPATED THROUGHOUT THE WEEK. DESPITE NW FLOW ALOFT...SOME WARMING CAN BE EXPECTED DURING THE DAYTIME. WITH MANY AREAS GETTING ABOVE FREEZING BUT TRYING TO STAY UNDER 40. KEYES && .AVIATION...RAIN AND SNOW HAS ARRIVED IN EASTERN IDAHO AGAIN TODAY. WINDS HAVE PICKED UP AND WILL REMAIN ELEVATED INTO FRIDAY. ALL TAF SITES INCLUDING KSUN WILL HAVE A TRICKY PERIOD WITH TEMPS REMAINING NEAR OR ABOVE FREEZING. CURRENT TAFS KEEP -RASN THROUGH THE PERIOD. THE FRONT WILL ARRIVE LATER FRIDAY. VIS AND CIGS WILL DROP TO MVFR/IFR IN TIMES OF HEAVIER PRECIP FOR THE MOST PART. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 11 PM MST FRIDAY FOR IDZ019-023-025. WINTER STORM WARNING UNTIL 5 PM MST FRIDAY FOR IDZ018-031. &&
Hazardous weather outlook, Jan 1, 2:07 PM MST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 207 PM MST THU JAN 1 2009 IDZ017>025-031-032-021130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 207 PM MST THU JAN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR THE UPPER SNAKE HIGHLANDS...EASTERN HIGHLANDS AND THE CENTRAL MOUNTAINS. A PACIFIC STORM SYSTEM APPROACHING THE AREA WILL SPREAD PRECIPITATION OVER THE AREA TODAY WHICH WILL CONTINUE OVERNIGHT TONIGHT. MODERATE TO HEAVY SNOWFALL IS EXPECTED TO DEVELOP IN THE WARNING AREA. MEANWHILE WARMER TEMPERATURES WILL ALLOW PRECIPITATION TO FALL AS A RAIN AND SNOW MIX IN THE LOWER ELEVATIONS...INCLUDING THE SNAKE RIVER PLAINS. GUSTY WINDS WILL ALSO CONTINUE ACROSS THE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STRONG PACIFIC STORM WILL EXIT THE AREA FRIDAY EVENING WITH COLDER AND DRIER AIR RETURNING TO EASTERN IDAHO FRIDAY NIGHT AND SATURDAY. STORM TOTAL ACCUMULATIONS WILL REACH 1 TO 2 FEET ABOVE 6500 FEET AND 6 TO 12 INCHES NEAR VALLEY FLOORS IN THE CENTRAL MOUNTAINS...EASTERN HIGHLANDS AND THE UPPER SNAKE HIGHLANDS. LESSER AMOUNTS ARE EXPECTED IN THE SNAKE PLAIN AND SOUTHWARD. GUSTY WINDS WILL CONTINUE THROUGH FRIDAY THROUGHOUT THE AREA AND MAY PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. GENERALLY DRY BUT COLD CONDITIONS ARE EXPECTED SATURDAY AND SUNDAY HOWEVER YET ANOTHER STRONG STORM SYSTEM PUSHES ONSHORE SUNDAY NIGHT AND WILL KEEP CONDITIONS WET INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 11:52 AM MST | Areal Flood Warning | PIH | Fremont | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.